MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC271200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® excluder® aaa endoprosthesis instructions for use (ifu) states: read all instructions carefully.Failure to properly follow the instructions, warnings, and precautions may lead to serious surgical consequences or injury to the patient.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, the patient was implanted with gore® excluder® conformable aaa endoprostheses to treat a ruptured abdominal aortic aneurysm.It was reported that the patient was admitted emergently with a ruptured abdominal aortic aneurysm.The patient had an extremely angulated aortic neck.While deploying the trunk-ipsilateral leg endoprosthesis the device migrated approximately 5mm below the left renal artery (lowest renal artery).This resulted in a proximal type i endoleak.Two additional aortic extender endoprosthesis were implanted, the proximal type i endoleak remained.On (b)(6) 2024, there was a reintervention to repair the unresolved endoleak from the procedure on (b)(6) 2024.The physician planned a physician modified endograft (pmeg) procedure.A gore® excluder® conformable aaa endoprosthesis (cxt321414/28256561) was modified for the procedure.There were portals made to the graft for the renal arteries.Two fenestrations were created, one for the superior mesenteric artery and one for the celiac artery.The gore® excluder® conformable aaa endoprosthesis was implanted proximal to the celiac artery.The physician was unable to cannulate the celiac artery, the bare fenestration still allowed profusion to the celiac artery.Upon deployment of the gore® excluder® conformable aaa endoprosthesis the contralateral gate did not open fully.It was crushed due to the inner curve of the anatomy (approximately a 70 degree angle).The gore® excluder® conformable aaa endoprosthesis was deployed to 100 percent for the physician to attempt to get the contralateral gate to fully open.It did not open.The physician attempted to cannulate and open the contralateral gate from femoral access and axillary access, he was unsuccessful.The crushed contralateral gate was providing minimal blood flow to the left iliac limb.The physician used a amplatzer vascular plug in the left iliac limb distal end of the implanted (plc271200/ (b)(6) implanted on (b)(6) 2024) device and performed a fem-fem bypass.The endoleak was resolved and the patient tolerated the procedure.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19378317
Report Number3013164176-2024-02078
Device Sequence Number7538282
Product Code MIH
UDI-Device Identifier00733132618545
UDI-Public00733132618545
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2025
Device Catalogue NumberPLC271200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient SexMale
Patient Weight147 KG